Hail, Teton
- When
- June 16, 12:30 PM MST
- Where
- Teton County, Jackson
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.467, -110.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 16, 2:20 AM MST, 10 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 AM MDT THU JUN 16 2005 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... SHORTWAVE EXITING THE AREA THIS MORNING WITH PRETTY GOOD MCS ACTIVITY IN NE AND SD. MOST CONVECTION HAS ENDED...THOUGH ONE RENEGADE STORM OVER UINTA AND SOUTHERN LINCOLN COS CONTINUES. LARGE UPPER LOW OFF THE NW COAST WILL PUMP THE RIDGE UP OVER THE AREA TODAY. MUCH LINGERING MID AND HIGH LEVEL MOISTURE WILL BE AROUND TO PROVIDE FOR ANOTHER ROUND OF ISOLD TO WDLY SCT STORMS AGAIN THIS AFTERNOON. NAM12 SHOWING GOOD INSTABILITY (LIS TO -6C AND 2000 J/KG CAPE) ALONG THE NE SLOPES OF THE BIGHORNS INCLUDING THE NORTHERN HALF OF JOHNSON COUNTY. COULD GET A SEVERE STORM WITH HAIL AND WIND BEING THE MAIN THREAT. JET APPROACHES THE NORTHERN ROCKIES FRIDAY AS UPPER LOW CENTER REMAINS OFF THE COAST. THIS JET AROUND 110KT BY THE TIME IT REACHES WYOMING...PASSES OVER IDAHO...FAR NW WY AND NORTHEAST INTO MONTANA. RFQ DYNAMICS TO PRODUCE GOOD DOWNWARD FORCING MAKING FOR A WINDY DAY ACROSS THE CWA FRIDAY. THIS DOWNWARD FORCING WILL ALSO LIMIT TS DEVELOPMENT. THE FAR NW WILL BE OUT OF THIS INFLUENCE. SURFACE FRONT TO MOVE INTO THE NORTH FRIDAY NIGHT... MAINLY JUST A WIND SHIFT TO THE NORTH. RRQ JET DYNAMICS TO BRING SOME GOOD LIFT BACK TO THE WEST AND NORTH SATURDAY AFTERNOON AND EVENING...WITH WYOMING SANDWICHED BETWEEN THE RIDGE OVER THE NATIONS MID SECTION AND UPPER LOW OFF THE COAST. NAM12 SHOWING GOOD INSTABILITY OVER THIS AREA AS WELL...WITH LIS TO -4C. A BREEZY DAY SATURDAY AS WELL WITH WYOMING CONTINUING BEING SANDWICHED. THERMAL RIDGE BEGINS TO SLIDE EAST SATURDAY. TEMPS COOL SOME IN THE WEST... BUT SHOULD STAY WARM EAST OF THE DIVIDE. .LONG TERM...SUNDAY THROUGH THURSDAY... EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MAIN LONG WAVE PATTERN WITH WEST COAST LOW PRESSURE TROUGH AND SOUTHERN TO NORTHERN PLAINS HIGH PRESSURE RIDGE. THIS WILL CONTINUE TO PUT WESTERN AND CENTRAL WYOMING IN SOUTHWEST FLOW ALOFT WITH SERIES OF WEAK SHORT WAVE LOW PRESSURE TROUGHS IN THE FLOW. WITH THE EXTENDED IT IS IMPOSSIBLE TO PICK UP OR TIME THESE WEAK TROUGHS... BUT THE AIR MASS WILL BE UNSTABLE ENOUGH OVER THE GREAT BASIN AND WESTERN WYOMING FOR THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS WITH SOME LINGERING PAST MIDNIGHT EACH DAY THROUGH TUESDAY. WEDNESDAY WITH WEAK HIGH PRESSURE RIDGE OVER THE AREA HAVE LIMITED CONVECTION TO NORTHWEST CORNER OF THE STATE. THEN ON THURSDAY A STRONGER LOW PRESSURE TROUGH IS EXPECTED TO MOVE INTO THE WEST FOR MORE WIDESPREAD CONVECTION...HOWEVER THE OVERALL TIMING OF THIS IS IN QUESTION THAT FAR OUT. GRADUAL WARMING TREND CONTINUES WITH ONLY MINOR DAY TO DAY CHANGES IN TEMPERATURES AS THERE IS LITTLE EVIDENCE OF SIGNIFICANT TEMPERATURE ADVECTION. MOST CHANGES IN DAY TO DAY TEMPERATURES WILL BE HIGHLY INFLUENCED BY CLOUD COVER AND TIMING AND STRENGTH OF CONVECTION OVER THE REGION. HAVE CONTINUED TREND TO DECREASE RELATIVE HUMIDITY AS TEMPERATURES WARM AND GRADUAL DRYING OCCURS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM....C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 816 AM MDT THU JUN 16 2005 WYZ001>020-022>030-171100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 816 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL OCCUR ACROSS THE STATE TODAY. THE MAIN THREAT WILL BE LIGHTNING AND DOWNBURSTS PRODUCING WIND GUSTS TO 45 MPH. ISOLATED STORMS IN NORTHERN JOHNSON COUNTY AND NORTHERN BIG HORN COUNTY WILL POSSIBLY PRODUCE LARGE HAIL AND DAMAGING WINDS. WARM TEMPERATURES WILL CONTINUE MELTING SNOW IN THE HIGH COUNTRY... BRINGING THE POTENTIAL FOR RISING STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST LATE TONIGHT. THIS WILL BRING VERY WINDY CONDITIONS TO WYOMING FRIDAY AND FRIDAY NIGHT. A SLIGHT CHANCE OF RAIN SHOWERS EXISTS IN THE NORTHWEST FRIDAY AND FRIDAY EVENING. THUNDERSTORMS WILL RETURN TO THE REST OF THE AREA SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL POSSIBLY BE NECESSARY IN JOHNSON COUNTY THIS AFTERNOON AND EVENING. TRIW
The Pocatello radar (KSFX), 163 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456299.